Alert archive / Kentucky / Tornado Warnings in 2005
Tornado Warning 20, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Nov 15, 2005, 6:08 PM CST for Edmonson County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 6:08 PM CST (00:08 UTC)
- Expired
- Nov 15, 2005, 6:30 PM CST
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 2:01 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 160008
TORLMK
KYC061-160030-
/O.NEW.KLMK.TO.W.0020.051116T0008Z-051116T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 630 PM CST
* AT 605 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTH OF
BROWNSVILLE...OR ABOUT 13 MILES NORTHEAST OF BOWLING GREEN...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MAMMOTH CAVE BY 620 PM CST
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3715 8636 3711 8630 3709 8620 3707 8610
3714 8606 3725 8610
$$
DK1 follow-up statement
000
WWUS53 KLMK 160028
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EST TUE NOV 15 2005
KYC061-160037-
/O.EXP.KLMK.TO.W.0020.000000T0000Z-051116T0030Z/
EDMONSON KY-
627 PM CST TUE NOV 15 2005
...THE TORNADO WARNING FOR SOUTHERN EDMONSON COUNTY EXPIRES AT 630 PM
CST...
THE STORM THAT PROMPTED THE WARNING WEAKENED AND MOVED OUT OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9PM CST. ADDITIONAL STRONG
STORMS ARE STILL POSSIBLE THIS EVENING.
NO REPORTS HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE FROM
EDMONSON COUNTY. IF YOU WITNESSED SEVERE WEATHER OR DAMAGE GIVE YOUR
REPORT TO LOCAL LAW ENFORCEMENT AND ASK THEM TO PASS THE INFORMATION
ALONG TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3715 8636 3711 8630 3709 8620 3707 8610
3714 8606 3725 8610
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Nov 15, 2:45 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 15, 2:45 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST TUE NOV 15 2005 ...ACTIVE WX NEXT 12 TO 18 HOURS...WIDESPREAD SEVERE WEATHER THROUGH THIS EVENING AND COLDER TEMPERATURES OVERNIGHT INTO WEDNESDAY... .SHORT TERM (TONIGHT AND WEDNESDAY) STRONG COLD FRONT MOVING ACROSS FAR EASTERN MISSOURI THIS AFTERNOON AND INTO CENTRAL KENTUCKY OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND SOME TORNADOES. THE DYNAMICS ARE VERY STRONG WITH THIS SYSTEM WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING ACROSS WESTERN AND CENTRAL KENTUCKY THIS EVENING. A STRONG UPPER LEVEL JET WILL TO OUR NORTH...CLOSER TO THE GREAT LAKES STATES. AT MID AFTERNOON...A LINE OF SEVERE THUNDERSTORMS WITH SUPERCELLS... SOME TORNADIC WAS ENTERING LMK FA AND WILL RACE EAST ACROSS THE AREA THIS EVENING. A SECOND LINE IS MOVING RAPIDLY AND WILL LIKELY CATCH UP WITH THE FIRST LINE. SEVERE STORMS WILL INCREASE AS THE LINES MERGE. THE NEXT PROBLEM WILL BE THE FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES ARE DROPPING SOME 15 TO 20 DEGREES WITHIN 3 HOURS AFTER FRONTAL PASSAGE. HAVE USED A BLEND OF CURRENT MOVEMENT...NAM AND RUC FOR FRONTAL MOVEMENT AND A BLEND OF NAM AND GFS MOST AS GUIDANCE FOR TEMPERATURES. TEMPERATURES ON WEDNESDAY WILL RISE ONLY 5 TO 10 DEGREES OVER MORNING LOWS AS BRISK NORTHWEST FLOW KEEPS THE INFLUX OF COLD AIR ACROSS THE AREA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY) COLD AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK WITH A SLOW WARMING TOWARD THE WEEKEND. HAVE MADE ONLY A FEW CHANGES TO THE FORECAST WITH THE ONGOING SEVERE WEATHER. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. SCHOLZ
Hazardous weather outlook, Nov 15, 1:20 PM CST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 220 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES THIS AFTERNOON AND THIS EVENING ALONG AND WEST OF A LINE FROM FRANKFORT TO GLASGOW ...WITH A MODERATE RISK ELSEWHERE... .DAY ONE...THIS AFTERNOON AND TONIGHT. AT LEAST 2 LINES OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING WITH A HIGH POTENTIAL THAT SEVERAL STORMS WITHIN THE LINES WILL BE SEVERE AND PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED STRONG TORNADOES. THE GREATEST RISK FOR TORNADIC STORMS WITH THE FIRST LINE LATE THIS AFTERNOON AND EARLY EVENING WOULD BE WEST OF A LINE FROM MADISON INDIANA TO LOUISVILLE TO BOWLING GREEN. THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST THIS EVENING...A SECOND LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH ISOLATED TORNADOES. LARGE HAIL IS A LESSER THREAT. THIS LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 6 AND 9 PM EST AND APPROACHING THE I-75 CORRIDOR BY 11 PM EST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. KIRKPATRICK
In the hours before
Special weather statement, Nov 15, 4:57 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 557 PM EST TUE NOV 15 2005 INZ092-KYZ027>032-045-053-062-063-071>074-160000- CLARK IN-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-NELSON KY-LARUE KY-EDMONSON KY-HART KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...JEFFERSONVILLE...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...BARDSTOWN...HODGENVILLE... BROWNSVILLE...MUNFORDVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW 457 PM CST TUE NOV 15 2005 /557 PM EST TUE NOV 15 2005/ | A MASSIVE AREA OF THUNDERSTORMS WAS MOVING INTO CENTRAL KENTUCKY WITH THE LEADING EDGE OF THE STORMS LOCATED FROM BOWLING GREEN KENTUCKY NORTHEAST TO ELIZABETHTOWN...EXTENDING TO SCOTTSBURGRG INDIANA AT 5PM CST 600 PM EST. SOME STORMS WEST OF LOUISVILLE HAVE BEEN IDENTIFIED AS TORNADIC. ALL THE STORMS ARE MOVING RAPIDLY TO THE NORTHEAST. MAKE PREPARATIONS NOW TO MOVE TO A SAFE LOCATION IF A WARNING IS ISSUED FOR YOUR LOCATION. LD
Special weather statement, Nov 15, 5:30 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 630 PM EST TUE NOV 15 2005 KYZ071-160030- WARREN KY- INCLUDING THE CITY OF...BOWLING GREEN 530 PM CST TUE NOV 15 2005 ...STRONG STORM HEADING FOR WARREN COUNTY... A STORM WITH THE POTENTIAL OF PRODUCING DAMAGING WINDS AND POSSIBLY A TORNADO WILL CROSS SOUTHERN WARREN COUNTY BETWEEN 540 PM AND 610 PM CST. FOLKS AROUND WOODBURN...MASSEY MILL...AND ALVATON SHOULD REMAIN ON THE LOOKOUT FOR THREATENING WEATHER. IF THE STORM APPROACHES YOUR AREA SEEK STURDY SHELTER IMMEDIATELY && A TORNADO WATCH IS IN EFFECT UNTIL 9PM CST. 13
Special weather statement, Nov 15, 5:39 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 639 PM EST TUE NOV 15 2005 KYZ073-160045- ALLEN KY- INCLUDING THE CITY OF...SCOTTSVILLE 539 PM CST TUE NOV 15 2005 ...POWERFUL THUNDERSTORM HEADING FOR ALLEN COUNTY... A STORM CAPABLE OF DAMAGING WINDS AND POSSIBLY A TORNADO WILL MOVE ACROSS ALLEN COUNTY BETWEEN 545 PM AND 630 PM CST. NORTHWESTERN PORTIONS OF THE COUNTY ARE UNDER THE MOST THREAT FOR STRONG WIND GUSTS...INCLUDING THE COMMUNITIES OF TRAMMEL...BAILEY...AND SETTLE. IF THIS STORM APPROACHES YOUR LOCATION SEEK SHELTER IMMEDIATELY. A TORNADO WATCH IS IN EFFECT UNTIL 9PM CST. 13
Local storm report, Nov 15, 5:51 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 1 N ADAIRVILLE 36.68N 86.85W
11/15/2005 LOGAN KY TRAINED SPOTTER
POSSIBLE TORNADO. A BARN WAS DESTROYED ON SAWYER ROAD. A
MOBILE HOME WAS BLOWN ONTO HIGHWAY 100.
0640 PM TSTM WND DMG VALEENE 38.43N 86.40W
11/15/2005 ORANGE IN LAW ENFORCEMENT
TWO TREES WERE DOWNED.
&&
MRCLocal storm report, Nov 15, 5:59 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO BRETZVILLE 38.30N 86.87W
11/15/2005 DUBOIS IN UNKNOWN
THE PUBLIC REPORTED A TORNADO ON THE GROUND NEAR ST.
ANTHONY AND BRETZVILLE. THE REPORT WAS MADE TO BROADCAST
MEDIA AND RELAYED BY AMATEUR RADIO OPERATORS.
0645 PM TSTM WND DMG FRANKLIN 36.73N 86.57W
11/15/2005 SIMPSON KY LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED.
&&
MRCSpecial weather statement, Nov 15, 5:59 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 659 PM EST TUE NOV 15 2005 KYZ074-160100- BARREN KY- INCLUDING THE CITY OF...GLASGOW 559 PM CST TUE NOV 15 2005 ...STRONG THUNDERSTORM WINDS ABOUT TO IMPACT BARREN COUNTY... A POWERFUL THUNDERSTORM WITH DAMAGING WINDS WILL SWEEP ACROSS MUCH OF BARREN COUNTY...INCLUDING THE CITY OF GLASGOW...BETWEEN 600 PM AND 645 PM CST. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM CST. IF THIS STORM APPROACHES YOUR AREA GET TO A SAFE PLACE IMMEDIATELY 13
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:11 PM CST | Severe Thunderstorm Warning | LMK | Barren | 34 min |
| Nov 15, 6:22 PM CST | Severe Thunderstorm Warning | LMK | Hart | 23 min |
| Nov 15, 6:29 PM CST | Tornado Warning | LMK | Simpson | 46 min |
| Nov 15, 6:34 PM CST | Severe Thunderstorm Warning | LMK | Hancock, Ohio | 41 min |
| Nov 15, 6:38 PM CST | Tornado Warning | LMK | Green, Metcalfe | 37 min |
| Nov 15, 6:51 PM CST | Tornado Warning | LMK | Taylor | 24 min |
| Nov 15, 6:55 PM CST | Tornado Warning | LMK | Allen | 35 min |
| Nov 15, 7:01 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 44 min |
| Nov 15, 7:02 PM CST | Severe Thunderstorm Warning | LMK | Larue | 13 min |
| Nov 15, 7:19 PM CST | Severe Thunderstorm Warning | LMK | Barren | 26 min |
| Nov 15, 7:36 PM CST | Severe Thunderstorm Warning | LMK | Metcalfe | 24 min |
| Nov 15, 7:52 PM CST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green | 23 min |
| Nov 15, 8:17 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 28 min |
| Nov 15, 8:26 PM CST | Severe Thunderstorm Warning | LMK | Clark, Madison | 34 min |
| Nov 15, 9:00 PM CST | Severe Thunderstorm Warning | LMK | Garrard | 15 min |
| Nov 15, 9:08 PM CST | Severe Thunderstorm Warning | LMK | Madison | 22 min |
Nearby
Tornado Warnings in Kentucky, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.